Brunel University Research Archive (BURA) >
Research Areas >
Mathematics >

Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/4025

Title: Existence and stability analysis of spiky solutions for the Gierer-Meinhardt system with large reaction rates
Authors: Winter, M
Kolokolnikov, T
Wei, J
Keywords: Stability
Multiple-peaked solutions
Singular perturbations
Turing instability
Publication Date: 2009
Publisher: Elsevier
Citation: Physica D: Nonlinear Phenomena. 238(16): 1695-1710
Abstract: We study the Gierer-Meinhardt system in one dimension in the limit of large reaction rates. First we construct three types of solutions: (i) an interior spike; (ii) a boundary spike and (iii) two boundary spikes. Second we prove results on their stability. It is found that an interior spike is always unstable; a boundary spike is always stable. The two boundary spike configuration can be either stable or unstable, depending on the parameters. We fully classify the stability in this case. We characterise the destabilizing eigenfunctions in all cases. Numerical simulations are shown which are in full agreement with the analytical results.
URI: http://bura.brunel.ac.uk/handle/2438/4025
DOI: http://dx.doi.org/10.1016/j.physd.2009.05.009
ISSN: 0167-2789
Appears in Collections:Mathematics
School of Information Systems, Computing and Mathematics Research Papers

Files in This Item:

File Description SizeFormat
Fulltext.pdf287.86 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.

 


Library (c) Brunel University.    Powered By: DSpace
Send us your
Feedback. Last Updated: September 14, 2010.
Managed by:
Hassan Bhuiyan